By Topic

Theory of eddy current losses in finite width sheet exhibiting simple bar-like domain structures

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Young, F. ; Westinghouse Research Laboratories, Pittsburgh, Pennsylvania ; Bhate, S. ; Swift, W.

In the present paper we outline the analysis and present the analytical expressions for the eddy current losses for the case of 'N' domains where 'N' may be any integer. The only assumptions made in this analysis are: (1) constant conductivity; (2) infinite length in the direction of magnetization; and (3) sinusoidal motion of domain walls for sinusoidal application of field. For various values of 'N' the losses computed from these expressions are compared to those predicted by the Pry and Bean model. When N \rightarrow \infty, W (width of crystal) \rightarrow \infty and for a constant finite domain size our model reduces to that of Pry and Bean, and for N = 2 we obtain Agarwal and Rabins results. However, these limits are never realized in real materials, and it is shown that for realistic domain width to sheet thickness ratios, the losses per unit volume computed from the model presented here are significantly lower than those predicted from the Pry and Bean model.

Published in:

Magnetics, IEEE Transactions on  (Volume:10 ,  Issue: 3 )